U.S. doctors online nowAsk doctors free
Farmingdale, NY
A 21-year-old female asked:

On my first pack of birth control pills and going on almost 2 weeks of spotting and or breakthrough bleeding, is this normal? will it stop?

1 doctor answer3 doctors weighed in
Dr. Malina Milan
32 years experience
Yes: It can sometimes take up to three months for your body to get used to the different hormone levels. Spotting is very common. Take care!
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 36-year-old female asked:
I was on vacation for a week and i left my new pack of birth control pills. I finished all the placebos. So i missed days 1-8. I have not started the new pack. Now I have some bleeding. Is this normal? Is this my period or just breakthrough bleeding? Shou
Dr. Paula Hillard
Obstetrics & Gynecology 46 years experience
Need backup: After missing more than 1 pill, and especially missing at the beginning of a pack, you shouldn't rely on the pill for birth control for at least 7 day... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 64-year-old member asked about a 37-year-old member:
Im on low dose pill of birth control. I am on the inactive pills. I bled heavier the first three days on inactive pills but now Im spotting. Normal? Ty so much. I start new pack on Sunday. Today is Friday
Dr. Robert Kwok
Pediatrics 35 years experience
Happens sometimes...: While on birth control pills, a woman should take all the pills as she usually does, even if she gets some spotting, a longer period, a shorter period... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 38-year-old female asked:
37/F PCOS.BC for two years.Started pack a day late so took two pills.On week three now and started scant spotting.Haven't had breakthrough bleeding in a couple months just spotting during my sugar pill week.Should I be concerned? 5 pills left in pack?
Dr. Padmashri Rastogi
Internal Medicine 39 years experience
You are on birth control pills for two years and this is the first time that you had unscheduled meeting in third week. There is no reason for concern... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 29-year-old female asked:
I am experiencing breakthrough bleeding/spotting for 5 days. I'm on birth control and skipped over my period this month. Should I stop the pack?
Dr. Jana Tomsky Corvalan
Family Medicine 29 years experience
Dont stop : If you " roll over" next pack if BCP in order to postpone or skip your period- its totaly ok. Breakthrough spoting is very common in such instance. En... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
Can taking multivitamins affect birth control pills & cause spotting/breakthrough bleeding?
Dr. John Berryman
Obstetrics and Gynecology 56 years experience
Multivitamins:bcp's?: Multivitamins will not cause breakthrough bleeding on oral contraceptives. Being irregular in taking the active pills or missing an active pill will ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Apr 6, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.